side effects of 5-FU

7 Posts | Page(s): 1 

side effects of 5-FU

by bestfriendmom on Mon Jan 21, 2013 04:59 PM

Quote | Reply

My mother is currently undergoing 5-FU chemo for metasized PC to her liver.  She had her 7 treatment a week ago and for the last week has had uncontrolable diaherra.  Is this a normal side effect of the chemo or could it be something else.  I am concerned because she had C-Diff in April of 2012 after her Whipple Procedure and almost died from it.  I know that the C-Diff can recur.  she is currently taking liquid opuim for the diaherra and it has alway controled it in the past.  I would appreciate if someone could let me know what their experience has been with 5-FU.

RE: side effects of 5-FU

by whyfly on Tue Jan 22, 2013 02:54 AM

Quote | Reply

i too had a whipple two years ago, followed with 6 cycles 5-FU chemo,  5 days of chemo, followed by 21 days recovery, by cycle 3, i had lost all my hair, i remenber being very tired after each treatment. its one and a half years later 5 CT scans no indications yet

RE: side effects of 5-FU

by Harts on Wed Jan 23, 2013 03:25 PM

Quote | Reply

I was on 5FU twice. I also took 5 injections of neupogen to raise white blood cells after each 5fu treatment. I had moderate to severe diaherra also. I was never sure if it was from the chemo or the shots. I was tired, took lots of naps. I had nausea, but never threw up. Gas pain too. The diaherra was the worst... I never could control it..immodiam did nothing...sorry I can;t help. The first time on 5FU my hair thinned. The 2nd time my hair came right out. I'm no longer on it because my tumors continued to grow. I'm on Abraxane/ Gemzar combo now...waiting to see if this works. I'm out of opptions.

RE: side effects of 5-FU

by bestfriendmom on Wed Jan 23, 2013 04:26 PM

Quote | Reply

 

Thank you for your reply.  I am sorry to hear that you had such a horrible time.  My mom sleeps alot too. She also has nausa and gas pains. She has not lost her hair yet nor does it appear to be thinning.  We will find out on Feb 8 if the tumor is shrinking.  If not she will be out of options if this doesn't work.  She can't have Gemzar because it give her pancreatis when she had it last time.  It is hard to watch someone you love go through this and not be able to help them.  I wish I could do more for her.  Sometimes I think the treatment is worse the the cancer.

RE: side effects of 5-FU

by Brandy_L on Wed Jan 23, 2013 04:52 PM

Quote | Reply

My mom has had a terrible time with diarrhea.  It was just determined that her pancreas has completely quit working which is why her diarrhea had gotten even worse.  Since the pancreas stopped working, it was no longer secreting digestive enzymes so her body wasn't able to utilize any of the food she was intaking.  She is now on Creon which is actually the digestive enzymes from pigs.  She only started that yesterday so I can't tell you yet if it is working or not.  Good luck.  It's horrible to watch our family members suffer!!  *prayers for your mom*

RE: side effects of 5-FU

by Harts on Thu Jan 24, 2013 12:35 AM

Quote | Reply

I agree. I've had pc for 2 years now. For the last year I've been feeling really good....when I'm not on chemo. I sometimes believe I've got this beat. But ,when I get chemo...I feel terrible and think it's going to kill me. These last 2 years have been a roller coaster. Life is still good though. Thank God.

RE: side effects of 5-FU

by whyfly on Thu Jan 24, 2013 01:43 AM

Quote | Reply

after my whipple operation, my doc put me on creaon as well for digestion, after a month, i stopped taking them cause they didnt seem to make any diff, before starting chemo, i was sent to a dietitian, she put me on boost and high protein shakes, because my blood counts were too low which would delay my chemo treatments, which they dont like to do, it allows the cancer to take hold again, before the chemo the nurse would give me 2 pills for nasesa and a glass of ice to suck on for mouth sours, my chemo was always in the afternoon.....so it was straight home and off to bed for me, i always felt ok the next morn. before i began chemo , they did a CT for a base reading, after the 3rd cycle  another, and again after the 6th, with a thumbs up.....my file was sent back to my surgeon, he has done 2 more CTs 6 months apart, both have been good...no indications, im truly very lucky i guess

7 Posts | Page(s): 1 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.